MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; GMK-SPHERE TIBIAL INSERT E-CROSS - FLEX 4R - 10MM

MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; GMK-SPHERE TIBIAL INSERT E-CROSS - FLEX 4R - 10MM
Model Number 02.12.E0410FR
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 23 march 2026.Gmk-spherika 02.12.E0410fr gmk-sphere tibial insert e-cross - flex 4r - 10mm (k202022), lot: 2526543: (b)(4) items manufactured and released on 24-oct-2025.Expiration date: 2030-10-09.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported events during the period of review.Gmk-spherika 02.12.3d04r gmk 3dmetal tibial tray size 4r cementless (k221850), lot: 2407418: (b)(4) items manufactured and released on 21-may-2024.Expiration date: 2029-04-25.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported events during the period of review.Clinical evaluation: during a total knee arthroplasty, the tibial insert could not be properly clipped into the tibial tray.The surgeon therefore decided to trim the insert using a scalpel in the areas where impingement was perceived.After this modification, the insert was finally able to clip onto the tray.It should be noted that medacta polyethylene inserts are not intended to be modified or trimmed, as done in this case.Therefore, potential repercussions cannot be excluded, such as insert instability or the presence of residual polyethylene particles resulting from the trimming process.The root cause of the event is difficult to determine.The surgical technique clearly describes the steps required to ensure proper clipping, emphasizing that the tibial baseplate must be perfectly clean and free of any debris.The presence of small particles or interposed material between the tray and the insert during assembly could hinder proper engagement and lead to difficulties in achieving fixation.Root cause:although it cannot be confirmed, the issue may have resulted from unique conditions of the specific surgical application, particularly involving the insert not being well aligned during the first clipping attempt, resulting in damage which prevented subsequent attempts.The device history record review does not indicate any potentially related manufacturing issue.
 
Event or Problem Description
During the primary right knee surgery, the surgeon was having difficulty getting the insert to fit into the tibial tray.The surgeon attempted the force of push and hitting the insert onto the tray, but it would not successfully seat.The surgeon used a scalpel and trimmed the posterior lateral edge of the insert and was then able to push it onto the tibial tray.The surgery was completed successfully.

Brand Name
GMK SPHERE TOTAL KNEE SYSTEM
Common Device Name
GMK-SPHERE TIBIAL INSERT E-CROSS - FLEX 4R - 10MM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key24882488
Report Number3005180920-2026-00295
Device Sequence Number21306531
Product Code JWH
UDI-Device Identifier07630971261761
UDI-Public07630971261761
Combination Product (Y/N)N
PMA/510(K) Number
K202022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.12.E0410FR
Device Lot Number2526543
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2026
Initial Report FDA Received Date04/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Patient SexMale